Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 45, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 11, 2009, 2:49 AM CDT for Dallas County, Texas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2009, 2:49 AM CDT (07:49 UTC)
- Expired
- Jun 11, 2009, 8:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 8:09 AM CDT | FLASH FLOOD | 3 N Dallas, TX | FLOODING IN NORTH DALLAS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 320 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -617 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -263 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 110749
FFWFWD
TXC113-110945-
/O.NEW.KFWD.FF.W.0045.090611T0749Z-090611T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
249 AM CDT THU JUN 11 2009
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DALLAS COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 445 AM CDT
* AT 250 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN 3 MILES SOUTHEAST OF IRVING...MOVING
EAST AT 15 MPH. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS
ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 445
AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...CEDAR HILL...CARROLLTON...FARMERS BRANCH...DUNCANVILLE...
COCKRELL HILL...ADDISON...DESOTO...HIGHLAND PARK...UNIVERSITY
PARK...DALLAS...LANCASTER...RICHARDSON...HUTCHINS...WILMER...
GARLAND...SACHSE...BALCH SPRINGS...MESQUITE...ROWLETT...SUNNYVALE
AND SEAGOVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3299 9652 3255 9652 3256 9702 3257 9703
3299 9703
$$
CAVANAUGH7 follow-up statements
000
WGUS74 KFWD 110923
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
423 AM CDT THU JUN 11 2009
TXC113-110945-
/O.CON.KFWD.FF.W.0045.000000T0000Z-090611T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS TX-
423 AM CDT THU JUN 11 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
DALLAS COUNTY...
AT 421 AM CDT...MOST OF THE HEAVY RAIN HAS DIMINISHED ACROSS ALL BUT
EXTREME SOUTHERN DALLAS COUNTY. HOWEVER...VERY HEAVY RAIN HAS
ALREADY CAUSED FLOODED ROADWAYS IN THE CITY OF DALLAS.
THE FLASH FLOOD WARNING FOR DALLAS COUNTY WILL LIKELY BE EXTENDED
PAST 445 AM AS ADDITIONAL HEAVY RAIN MOVES INTO THE IRVING AND
FARMERS BRANCH AREAS EARLY THIS MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3299 9652 3255 9652 3256 9702 3257 9703
3299 9703
$$000
WGUS54 KFWD 110927
FFWFWD
TXC113-111145-
/O.EXT.KFWD.FF.W.0045.000000T0000Z-090611T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
427 AM CDT THU JUN 11 2009
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
DALLAS COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 645 AM CDT
* AT 425 AM CDT...ANOTHER ROUND OF THUNDERSTORMS HAD DEVELOPED IN
NORTHEASTERN TARRANT COUNTY AND WAS MOVING SOUTHEAST INTO DALLAS
COUNTY. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY
FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 645 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...UNIVERSITY PARK...SUNNYVALE...SACHSE...ROWLETT...
RICHARDSON...MESQUITE...IRVING...HIGHLAND PARK...GARLAND...FARMERS
BRANCH...DALLAS...COPPELL...CARROLLTON AND ADDISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3299 9652 3255 9652 3256 9702 3257 9703
3299 9703
$$
CAVANAUGH000
WGUS74 KFWD 111007
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
507 AM CDT THU JUN 11 2009
TXC113-111145-
/O.CON.KFWD.FF.W.0045.000000T0000Z-090611T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS TX-
507 AM CDT THU JUN 11 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
DALLAS COUNTY...
AT 503 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN 2 MILES SOUTHEAST OF IRVING...MOVING
EAST AT 20 MPH.
RADAR INDICATES THAT THE HEAVY RAIN AREA WAS BEGINNING TO EXPAND
ACROSS DALLAS COUNTY. THE ADDITIONAL HEAVY RAIN COULD CAUSE
SIGNIFICANT FLOODING PROBLEMS ACROSS DALLAS COUNTY...INCLUDING THE
CITY OF DALLAS...THROUGH 645 AM CDT.
AN ADDITIONAL 1 TO 2 INCHES OF RAIN COULD FALL ACROSS DALLAS COUNTY
BETWEEN 500 AM AND 630 AM THIS MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3299 9652 3255 9652 3256 9702 3257 9703
3299 9703
$$000
WGUS74 KFWD 111050
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
550 AM CDT THU JUN 11 2009
TXC113-111145-
/O.CON.KFWD.FF.W.0045.000000T0000Z-090611T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS TX-
550 AM CDT THU JUN 11 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
DALLAS COUNTY...
AT 545 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN CENTERED 4 MILES NORTHWEST
OF HUTCHINS... MOVING SOUTHEAST AT 20 MPH. OTHER THUNDERSTORMS WITH
HEAVY RAIN WERE LOCATED ACROSS THE NORTHERN PART OF DALLAS COUNTY
NEAR CARROLLTON AND DFW AIRPORT.
CITY OF DALLAS RAIN GAUGES INDICATE THAT 3 TO 4 INCHES OF RAIN HAS
FALLEN ACROSS PARTS OF THE CITY OF DALLAS SINCE WEDNESDAY EVENING.
THE HEAVY RAINS ACROSS THE SOUTHERN PART OF THE CITY OF DALLAS WILL
GRADUALLY MOVE SOUTHEAST...BUT ADDITIONAL HEAVY RAINS NEAR
CARROLLTON AND DFW AIRPORT WILL SPREAD ACROSS THE CITY OF DALLAS
AFTER 600 AM.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES BETWEEN 545 AM AND 645
AM CDT WILL CAUSE FLOODING PROBLEMS ACROSS DALLAS COUNTY AND THE
CITY OF DALLAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE WATER OF AN UNKNOWN DEPTH COVERS THE
ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST
SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH
YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3299 9652 3255 9652 3256 9702 3257 9703
3299 9703
$$000
WGUS54 KFWD 111138
FFWFWD
TXC113-111345-
/O.EXT.KFWD.FF.W.0045.000000T0000Z-090611T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
638 AM CDT THU JUN 11 2009
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
DALLAS COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 845 AM CDT
* AT 636 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
ONGOING HEAVY RAINFALL OVER NORTHERN DALLAS COUNTY. RADAR INDICATES
THAT 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2
INCHES WILL BE POSSIBLE THROUGH 845 AM CDT. RUNOFF FROM HEAVY
RAINFALL OVER NORTHERN DALLAS COUNTY MAY SPREAD SOUTH AND CAUSE
FLOODING PROBLEMS IN SOUTHERN DALLAS COUNTY EVEN THOUGH NO HEAVY
RAINFALL IS FALLING DIRECTLY ON THESE AREAS.
* LOCATIONS THAT MAY CONTINUE TO BE AFFECTED BY FLOODING
INCLUDE...UNIVERSITY PARK...SUNNYVALE...SACHSE...ROWLETT...
RICHARDSON...MESQUITE...IRVING...HIGHLAND PARK...GARLAND...FARMERS
BRANCH...DALLAS...COPPELL...CARROLLTON AND ADDISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3299 9652 3255 9652 3256 9702 3257 9703
3299 9703
$$
CAVANAUGH000
WGUS74 KFWD 111203
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
703 AM CDT THU JUN 11 2009
TXC113-111345-
/O.CON.KFWD.FF.W.0045.000000T0000Z-090611T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS TX-
703 AM CDT THU JUN 11 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
DALLAS COUNTY...
AT 700 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN 3 MILES SOUTHEAST OF ADDISON...MOVING
SOUTHEAST AT 25 MPH. A SECOND AREA OF THUNDERSTORMS WITH HEAVY RAIN
WAS LOCATED JUST EAST OF DOWNTOWN DALLAS AND NEAR MESQUITE AND
SUNNYVALE....MOVING EAST AT 15 MPH.
RADAR AND RAIN GAUE REPORTS INDICATE THAT 3 TO 4 INCHES OF RAIN HAS
ALREADY FALLEN ACROSS PARTS OF DALLAS COUNTY AND THE CITY OF DALLAS
SINCE WEDNESDAY EVENING. ANOTHER 1 TO 2 INCHES OF RAIN WILL BE
POSSIBLE ACROSS PARTS OF DALLAS COUNTY BETWEEN 7 AM AND 845 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3299 9652 3255 9652 3256 9702 3257 9703
3299 9703
$$000
WGUS74 KFWD 111256
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
756 AM CDT THU JUN 11 2009
TXC113-111345-
/O.CON.KFWD.FF.W.0045.000000T0000Z-090611T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS TX-
756 AM CDT THU JUN 11 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
DALLAS COUNTY...
AT 752 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN 3 MILES SOUTHWEST OF HIGHLAND PARK...
MOVING SOUTHEAST AT 15 MPH. A SECOND AREA OF HEAVY RAIN WAS
DEVELOPING AROUND LANCASTER...HUTCHINS...AND BALCH SPRINGS. THE
SECOND AREA OF HEAVY RAIN WAS ALSO MOVING EAST AT 15 MPH.
RADAR INDICATES THAT 3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN ACROSS
PARTS OF DALLAS COUNTY FROM WEDNESDAY EVENING THROUGH THIS MORNING.
ANOTHER 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE IN SOME AREAS OF
DALLAS COUNTY...INCLUDING THE CITY OF DALLAS...BETWEEN 8 AM AND 10
AM.
THE FLASH FLOOD WARNING FOR DALLAS COUNTY WILL LIKELY BE EXTENDED
INTO THE LATE MORNING HOURS.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE RICHARDSON...DALLAS...DESOTO...GARLAND...SACHSE...
LANCASTER...HUTCHINS...ROWLETT...WILMER...SUNNYVALE...SEAGOVILLE...
MESQUITE AND BALCH SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3299 9652 3255 9652 3256 9702 3257 9703
3299 9703
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 11:59 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 10, 11:59 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1159 PM CDT WED JUN 10 2009 .UPDATE... WILL EXPIRE SEVERE WATCH 356 AT MIDNIGHT. ONE SEVERE THUNDERSTORM CONTINUES TO AFFECT DALLAS COUNTY AND MAY CONTINUE TRACKING EAST OVER THE NEXT HOUR OR TWO. WILL ALSO CONTINUE TO WATCH DEVELOPING CONVECTION IN THE CENTRAL PORTIONS OF THE CWA. UPDATED PRODUCTS WILL BE SENT SHORTLY. 82 && .AVIATION... /6Z UPDATE/ THUNDERSTORMS CONTINUE TO MOVE THROUGH METROPLEX TERMINALS TONIGHT AND SHOULD MOVE EAST OF THE AIRPORTS BY ISSUANCE TIME. WILL LEAVE A VCTS IN AT DFW/DAL AND CAN MAKE LAST MINUTE ADJUSTMENT BASED ON LATEST RADAR IF PRECIP APPEARS TO LINGER. OTHERWISE...VFR CONDS EXPECTED WITH SOUTH FLOW. COULD SEE SOME MVFR CIGS WORK BACK INTO ACT BY EARLY MORNING SO WILL HAVE BKN020 THERE BY 12Z. SOUTHERLY FLOW AND VFR CONDS EXPECTED MOST OF THE DAY THURSDAY. COULD SEE SOME ADDITIONAL CONVECTIVE DEVELOPMENT TOMORROW AFTERNOON BUT TIMING AND LOCATION CERTAINTY PRECLUDES MENTION RIGHT NOW. 91/DUNN && .PREV UPDATE... .UPDATE... HAVE REMOVED EVERYONE ALONG AND NORTH OF A GOLDTHWAITE...HILLSBORO...ATHENS LINE OUT OF THE SEVERE THUNDERSTORM WATCH 365...BUT ADDED/EXTENDED THOSE AREAS TO THE SOUTH OF THAT TIL MIDNIGHT...ESPECIALLY WITH INSTABILITY UNTAPPED AND TAIL-END OF FORCING FROM SHORTWAVE MOVING ACROSS...AS EVIDENCED BY LONG-LASTING SUPERCELL MOVING INTO BELL COUNTY. SOME ELEVATED INSTABILITY IS INDUCING SOME WIDELY SCT/ELEVATED ACTIVITY BACK OVER WRN COUNTIES ON AFOREMENTIONED LIFT...BUT WORST SHOULD BE SOME LIGHTNING AND POSSIBLE SMALL HAIL WITH ANY RESIDUAL...LINGERING ACTIVITY OVERNIGHT. 05/ && .PREV DISCUSSION... /ISSUED 322 PM CDT WED JUN 10 2009/ THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS NORTH TEXAS LATE THIS AFTERNOON AND THIS EVENING AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THE LATEST SPC MESOANAYSIS SHOWS THE CAP HAS JUST ABOUT LIFTED ACROSS THE ENTIRE REGION AND SURFACE BASED CAPE REMAINS BETWEEN 2000 AND 3500 J/KG. THE BEST CHANCE OF SEVERE STORMS WILL BE IN THE NORTHWEST ZONES WHERE SURFACE CONVERGENCE WILL BE MAXIMIZED ALONG THE COLD FRONT. EXPECT THUNDERSTORMS TO CONTINUE INTO THE OVERNIGHT HOURS...ESPECIALLY IN THE NORTHERN ZONES. AT THIS TIME IT APPEARS THAT HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT. HOWEVER...A DRY LAYER BETWEEN 900 AND 700 MB SHOULD ALSO PROMOTE EVAPORATIVE COOLING AND DOWNBURST WIND POTENTIAL. THE COLD FRONT IS FORECAST TO WEAKEN AND LIFT NORTHWARD THURSDAY WITH A FEW LINGERING SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS THE NORTHERN HALF OF THE REGION. THE NAM CONTINUES TO INDICATE A SHORT WAVE THURSDAY NIGHT WITH SCATTERED THUNDERSTORMS IN THE EAST. THE GFS IS MUCH WEAKER WITH THIS FEATURE...BUT BASED ON THE FORECASTED INSTABILITY...WILL KEEP CHANCE POPS IN THE FORECAST. WARMER AIR AND RAIN-FREE CONDITIONS ARE EXPECTED THIS WEEKEND THROUGH THE FIRST HALF OF NEXT WEEK AS UPPER LEVEL HIGH PRESSURE STRENGTHENS OVER THE REGION. UNFORTUNATELY...LOW LEVEL HUMIDITY WILL REMAIN HIGH AND AFTERNOON HEAT INDEX VALUES WILL SURPASS THE CENTURY MARK IN MANY LOCATIONS...ESPECIALLY EARLY NEXT WEEK. LOOKING AHEAD...IT APPEARS THE UPPER RIDGE WILL BE SLOW TO DEPART AND WARM/HUMID/RAIN-FREE CONDITIONS WILL PERSIST THROUGH NEXT WEEKEND. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 68 96 77 97 76 / 40 20 30 10 10 WACO, TX 72 97 77 99 77 / 50 20 20 10 10 PARIS, TX 68 91 73 95 74 / 80 30 40 10 20 DENTON, TX 66 95 73 98 75 / 40 30 30 10 10 MCKINNEY, TX 68 94 74 98 74 / 70 30 40 10 20 DALLAS, TX 69 96 79 99 80 / 50 20 30 10 10 TERRELL, TX 69 95 76 98 76 / 80 20 40 10 10 CORSICANA, TX 69 94 76 97 76 / 70 20 30 10 10 TEMPLE, TX 73 96 76 98 75 / 50 10 20 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 85/82
Hazardous weather outlook, Jun 10, 10:49 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1049 PM CDT WED JUN 10 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1049 PM CDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. WIDELY SCATTERED...SEVERE THUNDERSTORMS CONTAINING LARGE HAIL... DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL REMAIN POSSIBLE OVERNIGHT...MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 AND 30 CORRIDORS. AN UPPER LEVEL DISTURBANCE RESPONSIBLE FOR THE SEVERE STORMS SHOULD CONTINUE MOVING EAST AND EXITING NORTH TEXAS BEFORE DAYBREAK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. DRY WEATHER IS THEN EXPECTED FRIDAY THROUGH THE MIDDLE OF NEXT WEEK. A WARMING TREND WILL BEGIN ON FRIDAY WHICH WILL RESULT IN HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE THROUGH THE WEEKEND MAINLY SOUTH OF INTERSTATE 20. .SPOTTER INFORMATION STATEMENT... OCCASIONAL SPOTTER ACTIVITY IS LIKELY ALONG AND SOUTH OF THE INTERSTATE 20 AND 30 CORRIDORS. 05/
In the hours before
Local storm report, Jun 10, 11:13 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1113 PM CDT WED JUN 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM TSTM WND DMG 2 S VAN 32.49N 95.64W
06/10/2009 VAN ZANDT TX BROADCAST MEDIA
ONE 18 WHEELER WAS BLOWN ON ITS SIDE AND ANOTHER WAS
BLOWN OFF THE ROAD NEAR I-20 AND HWY 110 SOUTH OF VAN.
TIME ESTIAMTED FROM RADAR.Local storm report, Jun 11, 12:18 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1218 AM CDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG 2 NW TEMPLE 31.12N 97.39W
06/10/2009 BELL TX BROADCAST MEDIA
TREES REPORTED DOWN AND BLOCKING THE ROAD AT WOODLAND
POINT DR ADN NASH DRLocal storm report, Jun 11, 12:23 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1223 AM CDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL EDOM 32.37N 95.61W
06/10/2009 E0.88 INCH VAN ZANDT TX PUBLIC
MEDIA VIEWER REPORT OF NICKEL HAIL IN EDOM.Special weather statement, Jun 11, 12:48 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1248 AM CDT THU JUN 11 2009
TXZ121-110615-
KAUFMAN TX-
1248 AM CDT THU JUN 11 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN KAUFMAN COUNTY
AT 1247 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS PRODUCING HEAVY RAINFALL...PEA SIZED
HAIL...AND WIND GUSTS TO 45 MPH 7 MILES SOUTHWEST OF
KAUFMAN...MOVING EAST AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE
COMBINE...COTTONWOOD...CRANDALL...GRAYS PRAIRIE...KAUFMAN...KEMP AND
MABANK.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3236 9608 3236 9644 3241 9644 3247 9650
3251 9651 3253 9650 3254 9651 3266 9652
3267 9608
TIME...MOT...LOC 0547Z 277DEG 23KT 3253 9641
CAVANAUGHSpecial weather statement, Jun 11, 2:04 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
204 AM CDT THU JUN 11 2009
TXZ135-110730-
HENDERSON TX-
204 AM CDT THU JUN 11 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN HENDERSON COUNTY
AT 204 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF ATHENS...MOVING EAST AT 35
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BROWNSBORO...CHANDLER AND
COFFEE CITY.
THIS STORM IS CAPABLE OF PRODUCING ONE HALF INCH HAIL AND WIND GUSTS
TO 40 MPH.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3224 9547 3218 9546 3215 9547 3214 9546
3210 9545 3217 9579 3236 9576 3236 9545
3233 9544 3228 9544
TIME...MOT...LOC 0704Z 286DEG 31KT 3228 9568
CAVANAUGHLocal storm report, Jun 11, 2:49 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
249 AM CDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM TSTM WND DMG HUTCHINS 32.64N 96.71W
06/11/2009 DALLAS TX LAW ENFORCEMENT
NUMEROUS TREES DOWNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:05 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hamilton | 55 min |
| Jun 10, 7:07 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Johnson | 53 min |
| Jun 10, 7:24 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 55 min |
| Jun 10, 7:31 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 59 min |
| Jun 10, 7:33 PM CDT | Areal Flood Advisory | FWD | Collin, Dallas | 3 hr |
| Jun 10, 7:36 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rockwall | 39 min |
| Jun 10, 7:44 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Hunt | 61 min |
| Jun 10, 7:55 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Hamilton, Mills | 65 min |
| Jun 10, 7:56 PM CDT | Areal Flood Advisory | FWD | Comanche, Erath, Hamilton | 3 hr |
| Jun 10, 7:58 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Rockwall | 17 min |
| Jun 10, 8:00 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman, Navarro, Van Zandt | 60 min |
| Jun 10, 8:03 PM CDT | Areal Flood Advisory | FWD | Collin, Kaufman, Rockwall | 3 hr |
| Jun 10, 8:05 PM CDT | Areal Flood Advisory | FWD | Ellis | 3 hr |
| Jun 10, 8:06 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hopkins, Lamar, Rains, Van Zandt | 84 min |
| Jun 10, 8:33 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 57 min |
| Jun 10, 8:49 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas, Mills | 56 min |
| Jun 10, 8:57 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson, Van Zandt | 48 min |
| Jun 10, 9:03 PM CDT | Special Weather Statement | FWD | Parker | 27 min |
| Jun 10, 9:28 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 17 min |
| Jun 10, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell | 62 min |
| Jun 10, 9:50 PM CDT | Special Weather Statement | FWD | Palo Pinto | 25 min |
| Jun 10, 9:57 PM CDT | Special Weather Statement | FWD | Freestone | 33 min |
| Jun 10, 10:02 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 58 min |
| Jun 10, 10:39 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 66 min |
| Jun 10, 10:42 PM CDT | Areal Flood Advisory | FWD | Bell | 2 hr |
| Jun 10, 10:45 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, Milam | 30 min |
| Jun 10, 10:47 PM CDT | Areal Flood Advisory | FWD | Tarrant | 118 min |
| Jun 10, 11:28 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 62 min |
| Jun 10, 11:30 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Jun 11, 12:48 AM CDT | Special Weather Statement | FWD | Kaufman | 27 min |
| Jun 11, 2:04 AM CDT | Special Weather Statement | FWD | Henderson | 26 min |
| Jun 11, 2:14 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 23 min |
| Jun 11, 2:21 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 39 min |
| Jun 11, 2:32 AM CDT | Flash Flood Warning | FWD | Parker, Tarrant | 118 min |
| Jun 11, 2:39 AM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 66 min |
| Jun 11, 2:57 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 63 min |
| Jun 11, 3:02 AM CDT | Severe Thunderstorm Warning | FWD | Ellis, Kaufman | 58 min |
| Jun 11, 3:16 AM CDT | Flash Flood Warning | FWD | Kaufman | 119 min |
| Jun 11, 3:41 AM CDT | Severe Thunderstorm Warning | FWD | Ellis, Johnson, Tarrant | 64 min |
| Jun 11, 3:54 AM CDT | Special Weather Statement | FWD | Henderson | 66 min |
| Jun 11, 3:59 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 46 min |
| Jun 11, 4:32 AM CDT | Special Weather Statement | FWD | Denton | 58 min |
| Jun 11, 4:39 AM CDT | Severe Thunderstorm Warning | FWD | Navarro | 66 min |
| Jun 11, 4:44 AM CDT | Severe Thunderstorm Warning | FWD | Ellis | 31 min |
| Jun 11, 4:53 AM CDT | Special Weather Statement | FWD | Henderson | 37 min |
| Jun 11, 4:55 AM CDT | Areal Flood Advisory | FWD | Ellis | 3 hr |
| Jun 11, 5:00 AM CDT | Special Weather Statement | FWD | Dallas | 30 min |
| Jun 11, 5:06 AM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 54 min |
| Jun 11, 5:37 AM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone, Navarro | 53 min |
| Jun 11, 5:46 AM CDT | Areal Flood Advisory | FWD | Denton, Tarrant, Wise | 3 hr |
| Jun 11, 5:52 AM CDT | Severe Thunderstorm Warning | FWD | Anderson | 53 min |
| Jun 11, 6:28 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 32 min |
| Jun 11, 6:52 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 53 min |
| Jun 11, 7:01 AM CDT | River Flood Warning | FWD | Dallas | 7 hr |
| Jun 11, 7:22 AM CDT | Areal Flood Advisory | FWD | Collin | 113 min |
| Jun 11, 7:22 AM CDT | Special Weather Statement | FWD | Kaufman | 23 min |
| Jun 11, 7:43 AM CDT | Special Weather Statement | FWD | Young | 32 min |
| Jun 11, 7:46 AM CDT | Special Weather Statement | FWD | Dallas | 29 min |
| Jun 11, 7:53 AM CDT | Flash Flood Warning | FWD | Kaufman | 3 hr |
| Jun 11, 8:04 AM CDT | River Flood Warning | FWD | Dallas | 53 hr |
| Jun 11, 8:09 AM CDT | Special Weather Statement | FWD | Jack | 36 min |
| Jun 11, 8:23 AM CDT | Areal Flood Advisory | FWD | Tarrant | 112 min |
| Jun 11, 8:30 AM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Jun 11, 8:31 AM CDT | Special Weather Statement | FWD | Henderson | 29 min |
| Jun 11, 8:56 AM CDT | Special Weather Statement | FWD | Dallas | 34 min |
| Jun 11, 9:04 AM CDT | Special Weather Statement | FWD | Parker | 26 min |
| Jun 11, 9:11 AM CDT | River Flood Warning | FWD | Denton | 3 hr |
| Jun 11, 9:24 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 51 min |
| Jun 11, 9:30 AM CDT | Special Weather Statement | FWD | Parker | 30 min |
| Jun 11, 9:37 AM CDT | Special Weather Statement | FWD | Anderson | 23 min |
| Jun 11, 9:43 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 62 min |
| Jun 11, 10:04 AM CDT | Flash Flood Warning | FWD | Parker, Tarrant | 3 hr |
| Jun 11, 10:26 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 64 min |
| Jun 11, 10:41 AM CDT | Flash Flood Warning | FWD | Kaufman | 3 hr |
| Jun 11, 10:52 AM CDT | River Flood Warning | FWD | Dallas | 6 hr |
| Jun 11, 10:58 AM CDT | Special Weather Statement | FWD | Anderson | 32 min |
| Jun 11, 11:04 AM CDT | Severe Thunderstorm Warning | FWD | Anderson | 41 min |
| Jun 11, 11:08 AM CDT | Special Weather Statement | FWD | Van Zandt | 37 min |
| Jun 11, 11:13 AM CDT | Flash Flood Warning | FWD | Dallas, Rockwall | 4 hr |
| Jun 11, 11:14 AM CDT | River Flood Warning | FWD | Ellis, Kaufman | 70 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.